Alert archive / Vermont / Wind Advisories in 2009
Wind Advisory 8, NWS Burlington, VT
NWS Burlington, VT issued this wind advisory at Dec 27, 2009, 12:13 AM EST for 6 counties in Vermont. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2009, 12:13 AM EST (05:13 UTC)
- Expired
- Dec 27, 2009, 6:52 AM EST
- In force
- 7 hr
- Issued by
- NWS Burlington, VT
Counties Addison County, VT, Chittenden County, VT, Franklin County, VT, Lamoille County, VT, Rutland County, VT, Washington County, VT
The radar
The Burlington radar (KCXX), 31 km from the middle of the area, began a volume at 05:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 5.2 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 329 m²/s²
- 0-3 km storm-relative helicity
- 599 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBTV 270513 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 1213 AM EST SUN DEC 27 2009 ...GUSTY WINDS TONIGHT ALONG THE WESTERN SLOPES OF THE GREEN MOUNTAINS... .THE PRESSURE GRADIENT HAS INCREASED OVER VERMONT. AS A RESULT SOUTHEASTERLY WINDS HAVE INCREASED ON THE WESTERN SIDE OF THE GREEN MOUNTAINS. THESE WINDS WILL CONTINUE THROUGH THE MORNING HOURS. VTZ006-008-011-016>019-271200- /O.NEW.KBTV.WI.Y.0008.091227T0513Z-091227T1200Z/ LAMOILLE-WASHINGTON-WESTERN RUTLAND-EASTERN FRANKLIN- EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- INCLUDING THE CITIES OF...JOHNSON...STOWE...MONTPELIER... RUTLAND...ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL... RIPTON...EAST WALLINGFORD...KILLINGTON 1213 AM EST SUN DEC 27 2009 ...WIND ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND ADVISORY FOR ALONG THE SPINE AND WESTERN SLOPES OF THE GREEN MOUNTAINS...INCLUDING RUTLAND COUNTY...WHICH IS IN EFFECT UNTIL 7 AM EST THIS MORNING. * SOUTHEAST WINDS OF 15 TO 30 MPH WITH GUSTS TO 55 MPH WILL CONTINUE THROUGH THE EARLY MORNING HOURS. * TREES AND POWER LINES MAY BE DOWNED FROM WINDS OF THIS MAGNITUDE...WHICH COULD RESULT IN BLOCKED ROADWAYS AND LOSS OF ELECTRICAL POWER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$
2 follow-up statements
000 WWUS71 KBTV 270852 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 352 AM EST SUN DEC 27 2009 ...GUSTY WINDS CONTINUE ALONG THE WESTERN SLOPES OF THE GREEN MOUNTAINS... .SOUTHEASTERLY WINDS HAVE INCREASED ON THE WESTERN SIDE OF THE GREEN MOUNTAINS AND WILL CONTINUE THROUGH THE EARLY MORNING HOURS. VTZ006-008-011-016>019-271200- /O.CON.KBTV.WI.Y.0008.000000T0000Z-091227T1200Z/ LAMOILLE-WASHINGTON-WESTERN RUTLAND-EASTERN FRANKLIN- EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- INCLUDING THE CITIES OF...JOHNSON...STOWE...MONTPELIER... RUTLAND...ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL... RIPTON...EAST WALLINGFORD...KILLINGTON 352 AM EST SUN DEC 27 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND ADVISORY FOR ALONG THE SPINE AND WESTERN SLOPES OF THE GREEN MOUNTAINS...INCLUDING RUTLAND COUNTY...UNTIL 7 AM EST THIS MORNING. * SOUTHEAST WINDS OF 15 TO 30 MPH WITH GUSTS TO 55 MPH WILL CONTINUE THROUGH THE EARLY MORNING HOURS. * TREES AND POWER LINES MAY BE DOWNED FROM WINDS OF THIS MAGNITUDE...WHICH COULD RESULT IN BLOCKED ROADWAYS AND LOSS OF ELECTRICAL POWER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$
000 WWUS71 KBTV 271152 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 652 AM EST SUN DEC 27 2009 VTZ006-008-011-016>019-271300- /O.CAN.KBTV.WI.Y.0008.000000T0000Z-091227T1200Z/ LAMOILLE-WASHINGTON-WESTERN RUTLAND-EASTERN FRANKLIN- EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- INCLUDING THE CITIES OF...JOHNSON...STOWE...MONTPELIER... RUTLAND...ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL... RIPTON...EAST WALLINGFORD...KILLINGTON 652 AM EST SUN DEC 27 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE WIND ADVISORY FOR THE WESTERN SLOPES AND SPINE OF THE GREEN MOUNTAINS ...AS WELL AS RUTLAND COUNTY. WIND SPEEDS HAVE DIMINISHED BELOW ADVISORY CRITERIA DIMINISHING THE THREAT OVER THE AREA. HOWEVER SOME SPOTS WILL STILL SEE GUSTS UP TO 30 TO 35 MPH THIS MORNING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Dec 26, 9:34 PM EST, 2 hours 39 minutes earlier.
Area forecast discussion, Dec 26, 9:34 PM EST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
934 PM EST SAT DEC 26 2009
.SYNOPSIS...
AN ACTIVE WEATHER PATTERN IS EXPECTED ACROSS THE NORTH COUNTRY
THROUGH EARLY NEXT WEEK. A FRONTAL BOUNDARY WILL BE SLOW TO MOVE
ACROSS THE AREA TONIGHT THROUGH EARLY SUNDAY. THIS FEATURE WILL
ENHANCE PRECIPITATION ACROSS THE AREA WITH RAIN AND MIXED
PRECIPITATION EXPECTED. EXPECT SNOW SHOWERS SUNDAY AFTERNOON AND
AGAIN ON MONDAY AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE
AREA. LIGHT SNOW ACCUMULATIONS WILL BE POSSIBLE ON MONDAY AND THEN
A RETURN TO COLDER AIR CAN BE EXPECTED FOR TUESDAY AS CANADIAN
HIGH PRESSURE BUILDS IN.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
AS OF 921 PM EST SATURDAY...A QUICK UPDATE THIS EVENING TO CANCEL
THE ADVISORY FOR WESTERN PORTIONS OF RUTLAND COUNTY. TEMPERATURES
CONTINUE TO WARM IN THE AREAS WEST OF THE GREEN MOUNTAINS...WHERE
TEMPS IN THE MID TO UPPER 30S WILL REMAIN FOR THE NIGHT. THOUGH
SOME ISOLATED LOW LYING SHELTERED VALLEYS COULD SEE POCKETS OF ICY
ROADWAYS...WIDESPREAD FREEZING RAIN AND SLEET HAS COME TO AN END
THERE. HOWEVER...IN AND EAST OF THE GREENS WE FIND A DIFFERENT
STORY. IN THIS AREA COLD AIR IS A LOT MORE PERSISTENT. WHILE SOME
LOCATIONS HAVE WARMED ABOVE THE FREEZING MARK...SEVERAL LOCATIONS
STILL REPORT TEMPERATURES AT OR BELOW FREEZING. THUS LIGHT
FREEZING RAIN AND SLEET ARE STILL A CONCERN IN AND EAST OF THE
GREENS TONIGHT...ESPECIALLY IN LOW LYING AREAS.
FROM PREVIOUS DISCUSSION...
FRONTAL BOUNDARY HAS BEEN SLOW TO MOVE EAST WITH
HIGH AMPLITUDE FLOW OVER THE AREA. THERMAL AXIS AT 850 MB HAS
MOVED UP INTO NORTHERN NEW YORK THIS AFTERNOON AND THERMAL
PROFILE/SURFACE OBSERVATIONS SUPPORT BULK OF PRECIPITATION BEING
IN THE FORM OF RAIN. THUS WILL CANCEL ADVISORIES AND WARNING FOR
THIS AREA AS TEMPERATURES REMAIN IN THE MID TO UPPER 30S
OVERNIGHT. STILL LOOKING AT PERIODS OF RAIN FOR THIS AREA. WHAT
HAS DEVELOPED THIS AFTERNOON IS SHALLOW COLD AIR EAST OF THE GREEN
MOUNTAINS WITH TEMPERATURES AT OR SLIGHTLY BELOW FREEZING. ALWAYS
HARD TO COMPLETELY SCOUR OUT THE COLD AIR AND THERMAL PROFILE FOR
TONIGHT SUGGESTS MIXED PRECIPITATION...SNOW AND SLEET AT THE ONSET
WITH FREEZING RAIN MIXING IN LATER BEFORE SOME RAIN DOES MOVE
IN...ESPECIALLY OVER SOUTH CENTRAL VERMONT. STILL NOT LOOKING AT A
LOT OF PRECIPITATION...BUT LOW PRESSURE SYSTEM MOVING INTO
SOUTHERN NEW ENGLAND WILL ENHANCE PRECIPITATION FROM THE GREEN
MOUNTAINS EASTWARD AND WILL ISSUE A WINTER WEATHER ADVISORY UNTIL
EARLY SUNDAY MORNING FOR AREAS EAST OF THE GREEN MOUNTAINS AND
RUTLAND COUNTY. FOR THE CHAMPLAIN VALLEY...LOOKING AT
PREDOMINATELY RAIN FOR TONIGHT.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
AS OF 308 PM EST SATURDAY...THE FRONT WILL FINALLY MOVE EAST EARLY
SUNDAY MORNING AND THERE SHOULD BE A TRANSITION FROM RAIN AND
MIXED PRECIPITATION OVER TO SNOW SHOWERS IN THE AFTERNOON ON
SUNDAY. NOT LOOKING FOR ANY SIGNIFICANT PRECIPITATION ASSOCIATED
WITH THESE SNOW SHOWERS. WE SHOULD BE ABLE TO HAVE ONE DRY PERIOD
THE FIRST HALF OF SUNDAY NIGHT BEFORE SHORTWAVE TROUGH MOVES IN ON
MONDAY. ANOTHER ITEM OF NOTE IS THE VERTICAL DEPTH OF STEEP LAPSE
RATES THAT DEVELOP BY MONDAY AFTER...SO CONVECTIVE ELEMENT TO THE
SNOW SHOWERS CAN BE EXPECTED. THUS WILL MENTION SCATTERED TO
NUMEROUS SNOW SHOWERS ON MONDAY AND WE WILL PROBABLY SEE SOME
LIGHT SNOW ACCUMULATIONS FROM THIS EVENT. ARCTIC FRONT COMES
THROUGH MONDAY NIGHT AND SHOULD ENHANCE SNOW SHOWERS INTO MONDAY
NIGHT.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 330 PM EST SATURDAY...ACTIVE PATTERN BETWEEN 12Z TUESDAY
AND NEXT WEEKEND WITH SEVERAL THINGS GOING ON. WE PICK UP THE
EXTENDED PERIOD 12Z TUESDAY ON THE BACK SIDE OF AN ARCTIC COLD
FRONT AND A SHARP 500 MB TROUGH SLOWLY MOVING EAST. SOME
LINGERING SNOW SHOWERS POSSIBLE TUESDAY ON NW FLOW...THEN AS
SURFACE HIGH BUILDS OVER WINDS GO LIGHT AND 1000-500 MB RH DROPS
BELOW 50PCNT...ENDING SNOW FOR TUESDAY NIGHT AND WEDNESDAY. WE
CANT QUITE MATCH UP THE SURFACE LOW AND LOWER LAYER RH TO GET A
GOOD RADIATIONAL NIGHT TUESDAY NIGHT...AS 50-70PCNT RH MOVES IN
FROM WEST 06-12Z WEDNESDAY. NEVERTHELESS WHAT RADIATION WE DO GET
SHOULD SEE COLDER TEMPS TUESDAY NIGHT THAN THE PREVIOUS NIGHT AND
MINS BELOW ZERO COMMON. COLD...BUT NOT QUITE AS COLD...WEDNESDAY
NIGHT AS COLD AIR REMAINS IN PLACE.
LATER IN THE WEEK WEAK RIDING AT 500MB DEVELOPS AS UPPER TROF
SHARPENS OVER THE MIDDLE US. A COUPLE WEAK VORT MAXES SLIP THROUGH
THE RIDGE THURS AND FRI BRINGING LOW CHCS FOR SNOW.
NEXT CHANCE FOR MEASUREABLE SNOW WILL BE ON SATURDAY. AS UPPER
TROF DIGS AND DEEPENS OVER THE OHIO VALLEY...SURFACE LOW MOVES OUT
OF THE GULF AND UP THE EAST COAST FRIDAY NEARING THE BENCHMARK
EARLY SATURDAY. HPC MAKES A CASE FOR ACCEPTING THE ECMWF SOLUTION...WHICH
IS CLOSER TO THE COAST AND WOULD HAVE A SNOWIER SOLUTION FOR THE NORTHEAST.
WILL HAVE TO WATCH HOW IT PLAYS OUT...BUT OPERATIONALLY DOESNT
MAKE A BIG DIFFERENCE WITH LOW CONFIDENCE AT DAY 7...WENT WITH
CHC POPS SATURDAY. STILL LOTS OF TIME FOR MODELS TO FLIP-
FLOP...BUT WILL BE INTERESTING TO SEE HOW IT EVOLVES.
&&
.AVIATION /03Z SUNDAY THROUGH THURSDAY/...
THROUGH 00Z MONDAY...COMPLICATED AVIATION FORECAST FOR THE FIRST
24 HOURS. GOOD CONFIDENCE IN THE OVERAL SCENARIO...BUT LOW
CONFIDENCE IN THE DETAILS OF TIMING AND CIGS. CONCERN IS SHIFTING
FROM PRECIP TYPE...AS WARMER AIR HAS MOVED ACROSS ADIRONDACKS
AND CHAMPLAIN VALLEY...AND IS NOW MORE CONCERNED WITH CIGS/VIS.
STILL SOME FREEZING RAIN AND SLEET POSSIBLE AT KMPV AS COLD AIR
REMAINS IN PLACE AND COOLER EASTERLY FLOW WILL PREVAIL. RADAR
SHOWING MAIN AREA RAIN HAS LIFTED NORTH OUT OF FORECAST
AREA...WITH SPOTTY SHOWERS TO THE WEST. AS A RESULT USED VCSH
LIBERALLY THIS EVENING. LATER TONIGHT AS COASTAL LOW BEGINS TO
SPIN UP WE SHOULD SEE STEADIER PRECIP...RAIN IN THE CHAMPLAIN
VALLEY/NRN NY AND FZRA/IP AT KMPV. MODEL GUIDANCE VERY PESSIMISTIC
WITH CIGS IFR TO LIFR. GIVEN CURRENT OBS TRENDS I DIDNT GO QUITE
AS LOW, BUT STILL MVFR TO IFR. AS LOW MOVES UP COAST A COLD FRONT
WILL MOVE THROUGH WEST TO EAST...INTO KMSS/KSLK BEFORE 18Z...AND
CHAMPLAIN VALLEY AND VT AFT 18Z. WILL SEE WINDS SHIFT TO WEST AS
THE FRONT MOVES THROUGH...AND COULD BE A QUICK BURST OF RAIN OR
RAIN/SNOW...BUT PROB TO LOW AND TOO FAR OUT TO INCLUDE IN TAF.
ALSO WORTH MENTION OVERNIGHT ARE STRONG WINDS OFF THE
SURFACE...NOT STRONG ENOUGH FOR WIND SHEAR...BUT WILL STILL
PROVIDE FOR A BUMPY APPROACH AND/OR CLIMB OUT.
00Z MONDAY THROUGH THURSDAY...SUNDAY NIGHT...MVFR WITH IFR
POSSIBLE AT THE MOUNTAIN SITES AS RAIN SHOWERS CHANGE TO SNOW.
MONDAY THROUGH TUESDAY...MVFR WITH PERIODS OF IFR IN SNOW
SHOWERS. SNOW SQUALLS POSSIBLE MONDAY AFTERNOON AND EVENING.
TUESDAY NIGHT THROUGH THURSDAY...MAINLY VFR AS HIGH PRESSURE BUILDS
INTO THE REGION.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...WINTER WEATHER ADVISORY UNTIL 7 AM EST SUNDAY FOR VTZ003-004-
006>008-010-012-016>019.
NY...NONE.
&&
SYNOPSIS...EVENSON
NEAR TERM...EVENSON/AMF
SHORT TERM...EVENSON
LONG TERM...HANSON
AVIATION...HANSONHazardous weather outlook, Dec 26, 2:44 PM EST, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 244 PM EST SAT DEC 26 2009 VTZ003-004-006>008-010>012-016>019-271945- ORLEANS-ESSEX-LAMOILLE-CALEDONIA-WASHINGTON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- 244 PM EST SAT DEC 26 2009 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NYZ026>031-034-035-087-VTZ001-002-005-009-271945- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-WESTERN CHITTENDEN-WESTERN ADDISON- 244 PM EST SAT DEC 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT AND NORTHWEST VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PERIODS OF RAIN...WITH PERIODS OF LIGHT MIXED PRECIPITATION...CAN BE EXPECTED THIS AFTERNOON AND TONIGHT OVER NORTHERN NEW YORK AND MUCH OF THE CHAMPLAIN VALLEY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SNOW SHOWERS ARE EXPECTED ON SUNDAY AND ESPECIALLY ON MONDAY WITH SOME LIGHT ACCUMULATIONS EXPECTED ON MONDAY. COLDER AIR MOVES INTO THE REGION ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME. EVENSON
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 3:33 PM EST | Winter Weather Advisory | BTV | Addison, Caledonia, Chittenden, Essex, Franklin, Grand Isle and 5 more | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.